Document Detail

Closure schemes in stochastic nonlinear dynamics: A validation case study.
MedLine Citation:
PMID:  21728701     Owner:  NLM     Status:  Publisher    
It is known that randomness in dynamical systems often leads to infinite hierarchies of coupled equations for relevant probabilistic quantities. Several closure methods for truncation of the hierarchies have been proposed in the literature. In the present paper the performance of closure schemes for moment hierarchies is compared by using the well-known nonlinear equation of overdamped oscillator with additive Gaussian white noise. In the case of bistable dynamics it is shown that the closure schemes can give incorrect results despite of their good convergence properties. To overcome this deficiency new closure procedures are proposed. They are based on using the Hermite polynomials and their generalization.
Roman V Bobryk
Publication Detail:
Type:  JOURNAL ARTICLE     Date:  2011-5-12
Journal Detail:
Title:  Physical review. E, Statistical, nonlinear, and soft matter physics     Volume:  83     ISSN:  1550-2376     ISO Abbreviation:  -     Publication Date:  2011 May 
Date Detail:
Created Date:  2011-7-6     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  101136452     Medline TA:  Phys Rev E Stat Nonlin Soft Matter Phys     Country:  -    
Other Details:
Languages:  ENG     Pagination:  057701     Citation Subset:  -    
Institute of Mathematics, Jan Kochanowski University, PL-25-406 Kielce, Poland.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine

Previous Document:  Electromagnetic surface modes in a magnetized quantum electron-hole plasma.
Next Document:  Perinatal death and neurological damage as a sequential chain of poor outcome.